Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 2, 2024, 4:36 PM CDT for Baldwin County, Alabama. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 2, 2024, 5:54 PM CDT
- In force
- 78 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
276
WGUS54 KMOB 022136
FFWMOB
ALC003-022330-
/O.NEW.KMOB.FF.W.0019.240602T2136Z-240602T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
436 PM CDT Sun Jun 2 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Baldwin County in southwestern Alabama...
* Until 630 PM CDT.
* At 436 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Foley, Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3040 8769 3040 8771 3051 8782 3056 8774
3044 8761
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
447
WGUS74 KMOB 022254
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
554 PM CDT Sun Jun 2 2024
ALC003-022304-
/O.CAN.KMOB.FF.W.0019.000000T0000Z-240602T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-
554 PM CDT Sun Jun 2 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL BALDWIN
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
&&
LAT...LON 3040 8769 3040 8771 3051 8782 3056 8774
3044 8761
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:05 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 2, 4:05 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Mobile AL 405 PM CDT Sun Jun 2 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Monday) Issued at 405 PM CDT Sun Jun 2 2024 Northwest flow aloft prevails through Monday as an upper ridge momentarily builds over the western Gulf region and an upper shortwave lifts east-northeastward from the southern Great Plains reaching the mid/lower MS River regions by late Monday evening. With surface ridging off our our east, a light southerly surface wind will persist, thus maintaining low-level Gulf moisture through the period. Expect Isolated to scattered showers and storms early this evening to dissipate with loss of daytime heating, with any lingering storms become focused offshore over the marine waters overnight. Low temperatures tonight fall into the middle 60s and lower 70s with patchy fog development expected north of I-10. With high temperatures Monday climbing into the mid 80s, isolated to scattered showers and storms area forecast near the coast to start off the day that will spread inland. With the approach of the upper shortwave, convective coverage will increase to scattered by early to mid afternoon. Weak shear and moderate instability suggests storms should again be more typical pulse-type summertime storms, with potential for brief heavy rainfall, gusty winds, and frequent lightning. A High risk of rip currents remains in place through tonight, becoming a moderate risk for Monday. /22 && .LONG TERM... (Monday night through Sunday) Issued at 405 PM CDT Sun Jun 2 2024 Daily chances for showers and storms will continue through most of the upcoming week. A westerly to northwesterly flow aloft towards the beginning of the period becomes more northwesterly during the middle to latter part of this week as the local area becomes positioned in between an upper ridge to our west and a digging upper trough over the north and eastern US. Several shortwaves are expected to move within this west to northwesterly flow through the period which will aid in the development of isolated to scattered showers and storms each day. Timing still remains a challenge with regards to when the best coverage of storms will develop as this largely depends on when the shortwaves pass overhead. It is possible that we could also see an MCS develop and push through the area during middle part of the week given the northwesterly flow aloft. Down at the surface, high pressure remains in place over the western Atlantic and eastern Gulf with a light onshore flow continually ushering in warm, moist air off the Gulf waters. Later in the week and into the early part of the weekend, a late season cold front is expected to approach and push into the area. NBM rain chances have increased in this afternoon's forecast with most areas now seeing isolated to scattered PoPs on Friday, but there is still quite a bit of uncertainty with the timing of the frontal passage among global guidance. As we draw closer to this event, rain chances will likely continue to trend upwards given the better moisture and forcing along the front. Temperatures will be hot this week with highs generally in the upper 80s and lower 90s. Lows will be mild with temperatures falling into the upper 60s and 70s most nights. /14 && .MARINE... Issued at 405 PM CDT Sun Jun 2 2024 No significant marine impacts expected throughout the week as a light onshore flow prevails through midweek and then shifts westerly late in the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 87 71 87 72 89 73 89 / 20 40 10 30 10 20 20 40 Pensacola 73 85 74 87 75 87 75 88 / 30 40 10 30 10 20 20 50 Destin 74 85 75 87 75 87 76 87 / 30 40 10 30 10 20 20 40 Evergreen 66 88 68 89 68 91 70 91 / 40 40 10 40 10 20 30 50 Waynesboro 67 88 69 89 70 91 70 91 / 20 40 20 40 10 20 30 40 Camden 66 87 68 88 68 90 70 89 / 30 40 20 40 10 20 40 50 Crestview 66 88 67 90 67 91 70 91 / 20 40 10 30 10 20 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:25 PM CDT | Areal Flood Advisory | MOB | Baldwin | 11 min |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.